Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had unprotected sex, took plan B. Having brown discharge. What could be the cause?

User rating for this question
Excellent
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I had unprotected sex with my boy friend on April 26 2013..I took Plan B one step within 35 hours..I am expecting my periods to come by may 17..I am having a brown discharge since 2 days..I am worried..help me please
Posted Sat, 1 Jun 2013 in Pregnancy
 
 
Answered by Dr. Jasvinder Singh 39 minutes later
Hello,
Thanks for posting your query.

This brown spotting can be breakthrough spotting which is quite common as a side effect after taking the post coital emergency contraceptives. Although chances of pregnancy are less, if you are apprehensive regarding the pregnancy status then you can test your pregnancy status by doing a urine for pregnancy test for which kits are readily available in market. Use a morning sample of urine and two lines means a positive test. Alternately you can consult a gynecologist immediately who will do a serum beta hcg test and a pelvic ultrasound to confirm or rule out pregnancy.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.






Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex, took plan B. Having brown discharge. What could be the cause? 9 minutes later
The discharge is little and brown in color with very thick consistency. I read somewhere that this could be implantation bleeding. My boyfriend did not insert his d**k into mine. But my hymen was broken. He did not ejaculate on me too.So I thought the chances of being pregnant is very less. Is this discharge common with Plan B one step after 2 and half weeks of administration?
 
 
Answered by Dr. Jasvinder Singh 17 hours later
Hello,

Thanks for writing back.

Implantation bleeding occurs if you had any unprotected intercourse close to your fertile days ( 14th day of your menstrual cycle). Implantation bleeding is a type of spotting which occurs when the fertilized ovum implants in the lining of the uterus and this may occur after 10 days of your ovulation days. The more the spotting occurs close to the date of periods, the less the chances of it being implantation bleeding. Since your periods are expected in two days, there was no ejaculation inside the vagina and there was no penetration, so chances of pregnancy are least likely.

Wait for your periods and if you miss them then you can do a urine for pregnancy test. Otherwise there is no need for the same.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor